Weight loss after starting meds
Apr 14, 2008
I have just started taking treatment for HIV. The meds I am taking are kivexa and kaletra. My problem seems to be that I have lost too much weight in the space of 3 months that I have started taking the treatment and I have now become afraid to leave my own home because of fear of being laughed at by people. I have had people that do not even know me comment on my weight. I have just started my first treatment on the 6th January 2008 and because of my shift work I could not take sustiva cause of the side effects. I am also worried about my dry skin and dandruff whenever I have a hair cutt I have to change barbers due too fear of being refused a hair cut due to excess dandruff which leaves the whole place dirty. I also have dry skin all over the body and if I dont use lotion my whole body turns white. I am black and of African origin.
Response from Dr. Pierone
Hello and thanks for posting. When weight loss commences in conjunction with initiation of antiretroviral therapy the first question is whether the medications are causing side effects and producing this weight loss. Both Kaletra and Kixiva (abacavir and 3TC) can produce gastrointestinal toxicity and weight loss. If this is not what is going on then another explanation must be sought. With regard to the dry skin and dandruff, what I can say is that typically problems like this tend to improve after viral replication is brought under control. If you can repost with more details about the timing of your weight loss, CD4+ lymphocyte counts, and viral load I might be able to give you a better idea of how to proceed. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv And Hgh
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What Type Of Cream Is Good For Using On Shingles?
- What Groups Of People Are Affected By Genital Herpes?
- What Does Herpes Around The Anus Look Like?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.